Skip to Content

Ive been take amitriptyline hcl 100mg for a year,now dr took me off what do I need to expect?

Responses (5)

kaismama 15 May 2012

Why were you on it and why is he stopping it? He should be weaning you off. If its stopped abruptly you will have withdrawal.

balbanese 15 May 2012

I would hope the prescribing physician knows what they're doing. Simply "stopping" anything can carry consequences. I would say you can expect to stay in close contact with this Dr so they can help you of you start to suffer. Sounds a bit strange to me. Hope this helps.

Anonymous 15 May 2012

Hello phil315. I agree with Kaismama and balbanese. I like to add this, time to change your doctor. I am very being serious and not attempting to be sarcastic. Regards, pledge

alcon1502 16 May 2012

Hello, your dc should tapering down in dosis of 25mg every two weeks or so. Take care,
Alcon1502

Delila 19 May 2012

Hi, i am withdrawing from Amitriptyline at the moment... I was taking 50mg (for pain management and to help my insomnia), i am currently on 25mg and have been for 3 weeks, i am seeing my doctor in a few days when he will review it again... It does depend on why you are taking it as to what symptoms you will/may experience. For example i have mental health issues and have been experiencing mild psychosis since lowering my dose, as well as dizzyness and (probably to be expected) insomnia. Have you been weaned off Amitriptyline, or stopped abruptly?

Delila 19 May 2012

I just wanted to add that i am tapering with the combined advice of my GP and psychiatrist

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions